Format

Send to

Choose Destination
J Glaucoma. 2016 Jan;25(1):e56-7. doi: 10.1097/IJG.0000000000000255.

Reversible Conjunctival Pigmentation Associated With Prostaglandin Use.

Author information

1
*Department of Ophthalmology, Byers Eye Institute, Stanford University †Mid-Peninsula Ophthalmology Medical Group, Palo Alto, CA.

Abstract

A 54-year-old Indian male with a diagnosis of ocular hypertension was started on a prostaglandin analog (PGA) in both eyes to lower intraocular pressure. Six years later, he developed progressively increasing bilateral limbal conjunctival hyperpigmentation. Travoprost was discontinued and replaced with brinzolamide and over the next year, the patient's conjunctival pigmentation improved significantly in both the eyes. This case report documents with slit-lamp photography the first case of conjunctival pigmentation associated with PGA use that has been shown to have reversal with discontinuation of the PGA. Because of the widespread use of PGAs, and the evolving nature of the conjunctival pigmentation, clinicians should be aware of this reversible condition when considering biopsy or removal of conjunctival melanocytic lesions.

PMID:
25967530
DOI:
10.1097/IJG.0000000000000255
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center